Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Choked throat, cough. General medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
Hi, I am suffering from a choke throat and Cough since last 2-3 days. Can you help me with the general medication one has to take for the same.
Posted Wed, 21 Aug 2013 in General Health
Answered by Dr. Prasad 4 hours later

I presume you meant sore throat and cough since last 2-3 days. May I know if you also suffer from fever?
Do you have a dry cough / cough with mucous expectoration?

Sore throat and cough are symptoms of upper respiratory tract inflammation. It can be due to bacterial/viral infection or perhaps due to other gastrointestinal causes. The following measures can be helpful in relieving the symptoms:

1. Warm salt water gargles three times a day.
2. Throat lozenges can be taken twice or thrice a day. Vicks/strepsills are common lozenges available in India.
3. Over the counter cough syrups like benadryl can be taken thrice a day.
4. In addition, steam inhalation can be beneficial.
5. Keep yourself well hydrated and take plenty of fruits and vegetables.

I would look forward for additional information to comment further.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor